Jason J. Molitierno, Ph.D.

Jason Molitierno, Ph.D.


Dr. Jason Molitierno, known as “Dr. M.” to his students, has taught at Sacred Heart University since 2001. His main passion is teaching and he enjoys teaching a variety of courses to both majors and non-majors. He is also active in research, having published several papers in the field of matrix graph theory. In 2012, his book “Applications of Combinatorial Matrix Theory to Laplacian Matrices of Graphs” was published by CRC Press. Dr. Molitierno is also very active in the Mathematical Association of America (MAA) and acts as the department liaison. He served as Chair of the Northeastern Section of the MAA from 2007 to 2009, and now serves as the Section NExT Coordinator which is a program for new faculty in the Section. An avid Yankees fan, Dr. Molitierno has attended three World Series games and has a cat named Jeter.

Degrees and Certifications

    • Ph.D, University of Connecticut (2001)
    • MS, University of Connecticut (1999)
    • BA, Connecticut College (1996)

Teaching Responsibilities

    • Modern College Mathematics
    • Business Statistics
    • Precalculus
    • Calculus I, Calculus II, Calculus III
    • Linear Algebra
    • Differential Equations
    • Probability & Statistics I
    • Real Analysis
    • Graph Theory

Research Interests & Grants

    Matrix Theory and its Applications to Graph Theory

Honors, Awards & Fellowships

    • 2012 Faculty Scholarship Award
    • Who’s Who Among College Faculty, 2010

Publications and Presentations

    View More Publications


    • ”Applications of Combinatorial Matrix Theory to Laplacian Matrices of Graphs”, CRC Press - Taylor & Francis; Boca Raton, FL; 2012.


    • ”The spectral radius of submatrices of Laplacian matrices for graphs with cut vertices”, Linear Algebra and its Applications, 428: 1987–1999, 2008.
    • ”On the algebraic connectivity of graphs as a function of genus”, Linear Algebra and its Applications, 419: 519–531, 2006.
    • ”The spectral radius of submatrices of Laplacian matrices for trees and its application to the Fiedler Vector”, Linear Algebra and its Applications, 406: 253–271, 2005.
    • (with S. Fallat, S. Kirkland, and M. Neumann) ”Graphs which are Laplacian Integral”, Journal of Graph Theory, Vol. 50, Issue 2: 162–174, 2005. (I was the corresponding author.)
    • (with M. Neumann) ”On operations involving adding vertices to tree-like graphs”, Linear and Multilinear Algebra, 52:145-156, 2004.
    • (with M. Neumann) ”On trees with perfect matchings”, Linear Algebra and Applications, 362:75-85, 2003.
    • (with S. J. Kirkland, M. Neumann, and B. L. Shader) “On graphs with equal algebraic and vertex connectivity”, Linear Algebra and Applications, 341:45-56, 2002.
    • (with S. J. Kirkland and M. Neumann) “The sharpness of a lower bound on the algebraic connectivity for maximal graphs”, Linear and Multilinear Algebra, 48:237–46, 2001.
    • (with M. Neumann) “The algebraic connectivity of two trees connected by an edge of infinite weight”, ELA (Electronic Linear Algebra journal), 8:1–13, 2001.
    • (with M. Neumann and B. L. Shader) “Tight bounds on the algebraic connectivity of a balanced binary tree”, ELA (Electronic Linear Algebra journal), 6:62–71, 2000.

Contact Information

Office Location & Hours

  • Hours: Mon. 9:30-12:30; Tues. 11-12:30; Thurs. 11-12:30
  • Location:
    Academic Bldg SC220G
    College of Arts and Sciences
  • View Campus Map